Discussions that mention clindamycin

Open to All Other Health Topics board


I had all 4 of my wisdom teeth removed in November. I am 25 btw. About 6 weeks later I had noticed that at the back of the one side of my jaw, it was starting to swell and develop a lump and eventually became a very hard mass. I went back for a followup and was administered Clindamycin for what was to be a bacterial infection (or an abscess.) I was given 42 150mg pills, to be taken 3 a day for 14 days. After the first day of taking them I had noticed markedable improvement. The swelling and hard mass went down to nothing , apart from the fact that all that was left was a pea sized lump under the jawbone and it was mobile--not fixed. I was told it could be there for as long as I live and not to worry about it. Another 6 weeks went by and the lump disappeared one day and I was happy. But then my jaw, at the back of it, started to develop a lumpy mass and it got progressivelly worse until I admitted myself back to the oral surgeons. Right before I got myself back in, I took an old 500mg Cipro because I "needed" something. So back at the office they again gave me clindamycin (cleocin) , this time 40 pills and to be taken 4 a day for 10 days. I am on my 9th day of it and the mass is now pretty much disappeared, apart from the pea sized node right beneath my jaw. I have no health insurance so I am trying to keep all my work done as "follow up" work on the oral surgeons part, but they wanted me to see an ENT doctor to perhaps have them do a needle biopsy of the area, which would cost 800$ or so. I go back tomarow to the oral surgeons (by the way the oral surgeons are students , so its cheaper, but there are head people to oversee everything) and will ask what to do. What should I do? They are trying to give me the run-around telling me its not neccesarily their fault, but I think it is since Ive never had anything like this in my life, until post widsom teeth extraction. They are trying to say maybe cat scratch fever, etc etc. Do I pursue legal action? What should I do medically? Perhaps go on a low dose antibiotic for an extended time?